Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 38, NWS Corpus Christi, TX

May 21, 2015Goliad County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 21, 2015, 1:07 PM CDT for Goliad County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2015, 1:07 PM CDT (18:07 UTC)
Expired
May 21, 2015, 1:30 PM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 1:11 PM CDTFUNNEL CLOUD5 Sw Fannin, TXREPORTED FUNNEL CLOUD VISIBLE BUT NO GROUND CONTACT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WFUS54 KCRP 211807
TORCRP
TXC175-211830-
/O.NEW.KCRP.TO.W.0038.150521T1807Z-150521T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 PM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 130 PM CDT
    
* AT 106 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR FANNIN...OR NEAR GOLIAD...AND MOVING NORTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLIAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CORPUS CHRISTI . THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.

&&

LAT...LON 2860 9722 2858 9730 2868 9743 2875 9728
TIME...MOT...LOC 1806Z 142DEG 6KT 2863 9729 

$$

HART
1 follow-up statement
966 
WWUS54 KCRP 211824
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
124 PM CDT THU MAY 21 2015

TXC175-211833-
/O.EXP.KCRP.TO.W.0038.000000T0000Z-150521T1830Z/
GOLIAD TX-
124 PM CDT THU MAY 21 2015

...THE TORNADO WARNING FOR EAST CENTRAL GOLIAD COUNTY WILL EXPIRE AT
130 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER 
APPEARS TO BE CAPABLE OF PRODUCING A TORNADO. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH 
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CORPUS CHRISTI.

LAT...LON 2860 9722 2858 9730 2868 9743 2875 9728
TIME...MOT...LOC 1821Z 142DEG 6KT 2863 9729 

$$

HART

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 21, 12:39 PM CDT, 28 minutes earlier.

Area forecast discussion, May 21, 12:39 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1239 PM CDT THU MAY 21 2015

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...LOW CONFIDENCE TAF FCST. AS OF MIDDAY A SFC FRONT WAS
LOCATED FROM JUST S OF KVCT WWRD TO NEAR KBEA...AND THEN SWWRD TO
S OF KLRD. TSRA WERE DVLPNG VCNTY KVCT AND SHOULD REMAIN IN THE
AREA THRU EARLY AFTN AS THE FRONT SAGS SWRD. HAVE TEMPO GROUPINGS
FOR EARLY/MID AFTN AT KCRP/KVCT WITH VCNTY MENTION AT KALI. KLRD
CURRENTLY STABILIZED FROM EARLY MRNG CONVECTION AND CHANCE OF
ADDITIONAL PRECIP ARE LOW ATTM. A LULL IN PRECIP AREAWIDE MAY
OCCUR THIS EVENING BEFORE ADDITIONAL PRECIP DVLPS OVERNIGHT INTO
EARLY FRI AS A WX DISTURBANCE PUSHES ACROSS THE AREA. MVFR
CIGS/VSBYS LIKELY WITH PRECIP...OTHERWISE A MIX OF VFR/MVFR THIS
AFTN...TRANSITIONING TO MVFR OVERNIGHT INTO FRI. ESERLY WINDS TO
THE SOUTH OF THE FRONT...NRLY TO THE NORTH OF THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  85  77  87  77  /  20  30  20  40  30
VICTORIA          72  84  75  85  75  /  30  40  10  40  40
LAREDO            73  89  76  91  75  /  50  40  30  30  60
ALICE             74  86  77  89  76  /  30  30  20  40  50
ROCKPORT          76  83  79  85  78  /  20  30  20  30  30
COTULLA           70  86  73  85  73  /  50  40  30  50  60
KINGSVILLE        75  86  77  88  77  /  20  30  10  30  40
NAVY CORPUS       77  83  78  85  78  /  10  20  20  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, May 21, 5:56 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT THU MAY 21 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY
OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A
BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME
STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL
WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO
SATURATED GROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/85

In the hours before

Special weather statement, May 21, 7:19 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 AM CDT THU MAY 21 2015

TXZ239-211245-
WEBB-
719 AM CDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEBB COUNTY...

AT 719 AM CDT...A STRONG THUNDERSTORM WAS NEAR EL CENIZO...OR 13
MILES SOUTHWEST OF LAREDO...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RIO BRAVO...EL CENIZO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
      2732 9953 2734 9951 2735 9951 2738 9949
      2742 9949 2731 9938 2726 9945 2727 9947
TIME...MOT...LOC 1219Z 322DEG 25KT 2737 9961

HART
Special weather statement, May 21, 7:57 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
757 AM CDT THU MAY 21 2015

TXZ229-239-211430-
LA SALLE-WEBB-
INCLUDING THE CITIES OF...COTULLA...LAREDO
757 AM CDT THU MAY 21 2015

...STRONG GUSTY WINDS POSSIBLE ACROSS THE WESTERN BRUSH COUNTRY
AS THUNDERSTORMS DIMINISH...

A WIDESPREAD AREA OF STRONG WINDS HAS DEVELOPED ON THE BACK EDGE
OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN BRUSH COUNTRY.
WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE FOR AN HOUR AS THE
RAINFALL DIMINISHES IN INTENSITY.

HART
Local storm report, May 21, 9:26 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
926 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     HEAVY RAIN       ARTESIA WELLS           28.28N 99.28W
05/21/2015  M4.15 INCH       LA SALLE           TX   COCORAHS

            RAINFALL OBSERVED WITH LATE NIGHT/EARLY MORNING MCS.

&&

HART
Local storm report, May 21, 10:27 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
05/21/2015                   WEBB               TX   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS FLOODED WITH APPROX 1.5
            INCHES OF RAIN THAT FELL IN A SHORT AMOUNT OF TIME. A FEW
            SWIFT WATER RESCUES.

&&

HART
Special weather statement, May 21, 12:27 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1227 PM CDT THU MAY 21 2015

TXZ241>244-211930-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
1227 PM CDT THU MAY 21 2015

...A PERIOD OF STRONG GUSTY WINDS POSSIBLE THROUGH EARLY
AFTERNOON...

A LARGE AREA OF STRONG AND GUSTY WINDS...ASSOCIATED WITH A
DIMINISHING AREA OF RAIN...IS PUSHING EAST ACROSS INTO COASTAL
PLAINS. THIS AREA OF STRONGER WINDS IS EXPECTED TO PUSH EAST
ACROSS JIM WELLS COUNTY AND OVER PORTIONS OF NUECES...KLEBERG...AND
SAN PATRICIO COUNTIES EARLY THIS AFTERNOON. WIND GUSTS AROUND 40
MPH WILL BE POSSIBLE FOR UP TO AN HOUR.

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:10 AM CDTFlash Flood WatchCRPDuval, La Salle, Live Oak, McMullen, Webb8 hr
May 21, 4:56 AM CDTSpecial Weather StatementCRPLa Salle49 min
May 21, 5:53 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
May 21, 6:16 AM CDTSpecial Weather StatementCRPWebb44 min
May 21, 7:19 AM CDTSpecial Weather StatementCRPZapata26 min
May 21, 7:31 AM CDTSevere Thunderstorm WarningCRPWebb29 min
May 21, 7:49 AM CDTAreal Flood AdvisoryCRPWebb56 min
May 21, 7:53 AM CDTAreal Flood AdvisoryCRPWebb67 min
May 21, 8:23 AM CDTAreal Flood AdvisoryCRPWebb112 min
May 21, 8:51 AM CDTAreal Flood AdvisoryCRPDuval114 min
May 21, 12:33 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria57 min
May 21, 1:37 PM CDTTornado WarningCRPGoliad, Victoria23 min
May 21, 1:39 PM CDTAreal Flood AdvisoryCRPGoliad, Refugio, Victoria2 hr
May 21, 2:01 PM CDTFlash Flood WarningCRPGoliad, Refugio, Victoria3 hr
May 21, 2:39 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
May 21, 2:43 PM CDTFlash Flood WarningCRPCalhoun, Victoria3 hr
May 21, 3:19 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Jim Wells, Nueces, Refugio, San Patricio116 min
May 21, 3:26 PM CDTSpecial Weather StatementCRPNueces, Refugio, San Patricio64 min
May 21, 3:30 PM CDTSpecial Marine WarningCRP2 hr
May 21, 4:06 PM CDTFlash Flood WarningCRPNueces4 hr
May 21, 4:14 PM CDTFlash Flood WarningCRPSan Patricio3 hr
May 21, 4:44 PM CDTFlash Flood WarningCRPKleberg4 hr
May 21, 4:50 PM CDTTornado WarningCRPAransas25 min
May 21, 5:01 PM CDTTornado WarningCRPKleberg, Nueces29 min
May 21, 5:12 PM CDTSpecial Marine WarningCRP2 hr
May 21, 5:36 PM CDTRiver Flood WarningCRPNueces63 hr
May 21, 6:00 PM CDTSpecial Marine WarningCRP2 hr
May 21, 6:58 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.